edoc

A second order convergent trial method for a free boundary problem in three dimensions

Bugeanu, Monica and Harbrecht, Helmut. (2015) A second order convergent trial method for a free boundary problem in three dimensions. Interfaces and free boundaries, 17 (4). pp. 517-537.

[img] PDF - Accepted Version
1997Kb

Official URL: http://edoc.unibas.ch/39553/

Downloads: Statistics Overview

Abstract

The present article is concerned with the solution of a generalized Bernoulli free boundary problem in three spatial dimensions. We parametrize the free boundary under consideration over the sphere and apply a trial method which updates the free boundary into the normal direction. At the free boundary, we prescribe the Neumann boundary condition and update the free boundary with the help of the remaining Dirichlet boundary condition. An inexact Newton update is employed which leads to a novel second order convergent trial method. Numerical examples show the feasibility of the present approach. In particular, a parametric representation is utilized which imposes no restriction to the free boundary under consideration except for its genus.
Faculties and Departments:05 Faculty of Science > Departement Mathematik und Informatik > Mathematik > Computational Mathematics (Harbrecht)
UniBasel Contributors:Harbrecht, Helmut and Bugeanu, Monica
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:European Mathematical Society
ISSN:1463-9971
Note:Publication type according to Uni Basel Research Database: Journal article
Language:English
Identification Number:
Last Modified:30 Jun 2016 10:59
Deposited On:25 Feb 2016 16:19

Repository Staff Only: item control page